Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On compact perturbations and compact resolvents of nonlinear $ m$-accretive operators in Banach spaces


Author: Athanassios G. Kartsatos
Journal: Proc. Amer. Math. Soc. 119 (1993), 1189-1199
MSC: Primary 47H06; Secondary 35J60, 47H11, 47H15, 47N20
MathSciNet review: 1216817
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Several mapping results are given involving compact perturbations and compact resolvents of accretive and m-accretive operators. A simple and straightforward proof is given to an important special case of a result of Morales who has recently improved and/or extended various results by the author and Hirano. Improved versions of results of Browder and Morales are shown to be possible by studying various homotopies of compact transformations.


References [Enhancements On Off] (What's this?)

  • [1] V. Barbu, Nonlinear semigroups and differential equations in Banach spaces, Noordhoff, Leyden, The Netherlands, 1975. MR 0390843 (52:11666)
  • [2] P. Bénilan, Équations d'évolution dans un espace de Banach quelconque et applications, Thése, Orsay, 1972.
  • [3] F. Browder, Nonlinear operators and nonlinear equations of evolution in Banach spaces, Proc. Sympos. Pure Appl. Math., vol. 18, part 2, Amer. Math. Soc., Providence, RI, 1976. MR 0405188 (53:8982)
  • [4] B. D. Calvert and A. G. Kartsatos, On the convexity of the interior of the domain of an $ m$-accretive operator, Nonlinear Anal. TMA 12 (1988), 727-732. MR 947885 (89i:47099)
  • [5] K. Deimling, Zeros of accretive operators, Manuscripta Math. 13 (1974), 365-374. MR 0350538 (50:3030)
  • [6] N. Hirano, Some surjectivity theorems for compact perturbations of accretive operators, Nonlinear Anal. TMA 8 (1984), 765-774. MR 750049 (86a:47054)
  • [7] A. G. Kartsatos, Zeros of demicontinuous accretive operators in reflexive Banach spaces, J. Integral Equations 8 (1985), 175-184. MR 777969 (86j:47078)
  • [8] -, On the solvability of abstract operator equations involving compact perturbations of $ m$-accretive operators, Nonlinear Anal. TMA 11 (1987), 997-1004. MR 907819 (89e:47090)
  • [9] -, Recent results involving compact perturbations and compact resolvents of accretive operators in Banach spaces, Proc. World Congr. Nonlinear Analysts (Tampa, 1992) (to appear).
  • [10] A. G. Kartsatos and R. D. Mabry, Controlling the space with pre-assigned responses, J. Optim. Theory Appl. 54 (1987), 517-540. MR 906167 (88j:49024)
  • [11] V. Lakshmikantham and S. Leela, Nonlinear differential equations in abstract spaces, Pergamon Press, Oxford, 1981. MR 616449 (82i:34072)
  • [12] N. G. Lloyd, Degree theory, Cambridge Univ. Press, London, 1978. MR 0493564 (58:12558)
  • [13] C. Morales, Remarks on compact perturbations of $ m$-accretive operators, Nonlinear Anal. TMA 16 (1991), 771-780. MR 1097130 (92e:47118)
  • [14] E. H. Rothe, Introduction to various aspects of degree theory in Banach spaces, Math. Surveys Monographs, vol. 23, Amer. Math. Soc., Providence, RI, 1986. MR 852987 (87m:47145)
  • [15] M. M. Vainberg, Variational methods for the study of nonlinear operators, Holden-Day, San Francisco, CA, 1964. MR 0176364 (31:638)
  • [16] I. I. Vrabie, Compactness methods in nonlinear evolutions, Longman Sci. Tech., London, 1986.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47H06, 35J60, 47H11, 47H15, 47N20

Retrieve articles in all journals with MSC: 47H06, 35J60, 47H11, 47H15, 47N20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1993-1216817-6
Keywords: Accretive operator, m-accretive operator, compact perturbation, compact resolvent, Leray-Schauder degree theory
Article copyright: © Copyright 1993 American Mathematical Society